Last year I was on the pill (Ava 20 ED)

Patient : Last year I was on the pill (Ava 20 ED) for 7 months, as I was sexually active with my partner. He was my first, and I had never been on contraceptives before that. We last had sex (no condom) on Dec 25th, 2014, before I left the country. Because I was busy packing and moving and settling in, I did not take the pill on the 25th, or for 3 days after that. I resumed taking the pill when I remembered, just to finish off the packet. I finished the pack in the second week of January, and had quite a heavy withdrawal bleed for a few days. I did not resume taking the pill, as I was no longer with my partner, and in a different country. I got my next period on the 5th of February, for about 5 days, not too heavy. Normally, before the pill, my periods were heavy and lasted 6 or 7 days. Not long after my February period stopped, I moved to another island for a new job (same country). The climate here is similar, and so is the environment. I was a little stressed on and off for the first month. It has now been over 60 days since the last day of my last period. Before the pill, I would get my period every month. I have moved countries many times, and been more stressed than I have been recently, but have never missed a period, let alone 2. I took 2 home pregnancy urine tests last week (Crystal Clear brand), both negative. Though I have not bled in over 60 days, I still get cramps in my lower abdomen and pelvic area, as if I have or am getting my period. I have had some headaches, and feel bloated often, but no other pregnancy symptoms (breasts are same, haven't gained weight, no nausea etc). There is no doctor on this island (it is very small), only a couple of nurses, with no lab. Blood can be taken and sent to the main island once a fortnight. They have suggested that I wait another month or two for my period, as they said it could be to do with coming off the pill, and a new environment. They didn't recognise my pill, and suggested it may have been high dose, but I know that Ava 20 ED is a low dose pill. I read up on post-pill amenorrhea, but it seems to be associated with women who have been on the pill for years, where I was only on for 7 months. Any advice or suggestions would be greatly appreciated. I am 24 years old.
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: My 8 year old has constipation. Muscle pain, dizziness, fatigue, and belly pain. Normal labs except high absolute n...

Q: I have a collection of red itchy bumps on my penis shaft. I believe it's friction burn but I'm not positive.

Q: I AM A 68 YEAR OLD MALE AND HAVE BEEN GIVEN CYCLOBENZAPRINE, 10 MG. FOR MUSCLE SPASMS IN MY SHOULDER AND UPPER BACK, ...

Q: So this may be totally normal but im not sure. So im 4 months postpartum. I stopped breastfeeding at the beginning of...

Q: I am concerned about having ascites. I have been a heavy drinker for a number of years. I had acute alcoholic hepatit...

 


DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews